By registering on our forum, you can view and contribute to more topics on ectopic pregnancy. Your details are confidential and we do not send unsolicited emails. For your confidentiality, you can choose your own forum name to protect your anonymity if you so wish. If you register, there is no obligation to post; you can simply take comfort from the words of others. It is entirely up to you whether you post a message or read others' experiences or do both.
Just looking for some experiences of others with methotrexate.
I was given the injection 6 days ago, when I was 6 weeks pregnant. I've suffered with really bad stomach cramps and diarrhea. The doctor doesn't seem too concerned and my hormone levels are coming down nicely but it is crippling, especially in the evening.
Has anyone else suffered with this and if so how long did it last?
Sorry to hear you had to go for 2 injections! My pain got sharper on last night so I went to a&e and found that the pregnancy tissue had grown from 3mm to 2cm and was starting to rupture my tube.
I had surgery this morning to remove my whole tube but thankfully am at home resting now.
I think I underestimated the effects of methotrexate on the body so I urge anyone to make notes of symptoms and like you say any pain which is hard to manage at home - get straight to a&e!
Thank you for sharing your experiences.
I am now in the 9th day of methotrexate (2nd dose on the 4th day).
I did not have any symptoms until day 7 and my hcg level went down by 17% which doctors indicated that I don't need the 3rd dose right now.
But I started having menstrual cramps and bleeding (fresh blood) yesterday. Is that normal having bleeding like menstrual period on methotrexate? I was told that it works by stopping the growing cell and it should be absorb by the body. So I am worried that it is a sign of rupture.
I dont feel any pain right now, just had some cramps yesterday before the bleeding started. My hcg levels are still in the 3800 (i started mtx when it was 5000).
Your advice on when I should go to the ER will be much appreciated. Thank you!
Yes, it is normal to have menstrual cramping and bleeding after methotrexate. The doctors informed me that this should not be termed as a period, but as uterine lining shedding after the body had been preparing for pregnancy. After the first dose of methotrexate (25 mg), I had light spotting. Then after the second dose of methotrexate (25 mg), four days later, I had bleeding (bright red blood with some clots, like a period) for seven days. I also had menstrual cramping for 3 days and took Tylenol twice a day. My levels were the following:
HCG at 8 weeks: 8951 (didn't find out I had an ectopic until this scan at 8 weeks, normal pregnancy symptoms before - no pain or bleeding). They could never find the location of the ectopic after several scans.
After two doses of methotrexate: 5170
A week later: 219
Now I am waiting for my hopefully final blood test to see if my levels are down to 0. If you have any severe pain and/or feel faint, please go to the emergency room as a rupture can happen even at low levels.